View All Blogs

When patients come to us to talk about dermal filler injections, they’re often worried about side effects. It’s understandable as there are several side effects that can occur following these types of procedures. However, most patients are surprised to learn that the most common side effect after injections is bruising.

There are several factors that play into whether you bruise following injections of products such as Restylane, Juvederm, Radiesse and Sculptra. Here are a few that are out of your control: your age, your underlying health conditions and your propensity to bruise.

There are a few more factors that depend on what your goals for treatment. The area around the mouth and the lips tend to bruise more easily than the temples or cheeks. The specific product used, where it is being injected and how deeply it’s injected can all affect whether or not you bruise following your treatment. Discuss these specific, individualized risks with our injectors prior to your treatment day so that you’re not caught off guard.

Lastly, there are several things that you can do before your injection day to minimize your risk of bruising. Avoiding these for the specified amount of time can lower your risk:

  • No alcohol 24 hours before
  • Stop vitamin E and fish oil supplements 7 days before
  • Stop baby aspirin (if taking electively) 7 days before

Despite the best laid plans, bruises may still happen after dermal filler injections. However, our office conveniently provides laser treatment of bruising to help it go away faster should it occur. Lasers help break up the bruise so that your body can heal more quickly. The photos below show a patient with a bruise who was treated with our long-pulsed YAG laser and the result two days later.


View All Blogs

Contact Us